Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 102, NWS Jackson, KY

June 29, 20126 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 29, 2012, 7:56 PM EDT for 6 counties in Kentucky. It was in force for 49 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2012, 7:56 PM EDT (23:56 UTC)
Expired
Jun 29, 2012, 8:45 PM EDT
In force
49 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Breathitt County, KY, Floyd County, KY, Knott County, KY, Letcher County, KY, Perry County, KY, Pike County, KY

The radar

The Jackson,KY radar (KJKL), 73 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 7:58 PM EDTTSTM WND DMG1 S Mcandrews, KYTREES DOWN ON POND CREEK ROAD.
Jun 29, 7:58 PM EDTTSTM WND DMG2 N Raccoon, KYTREES AND POWER LINES DOWN AND ON FIRE ON MAYNARD DRIVE.
Jun 29, 8:00 PM EDTTSTM WND DMGChloe, KYPOWER LINE DOWN AND ON FIRE ON CHLOE ROAD.
Jun 29, 8:00 PM EDTTSTM WND DMGMouthcard, KYTHE ROOF WAS PARTIALLY TORN FROM THE HOUSE.
Jun 29, 8:07 PM EDTTSTM WND DMGShelbiana, KYTREE DOWN. SPOTTER ESTIMATED WINDS SUSTAINED AT 50 MPH WITH GUSTS TO 70 MPH.
Jun 29, 8:10 PM EDTTSTM WND DMGFedscreek, KYSEVERAL TREES BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.9 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3674 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3674 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

992 
WUUS53 KJKL 292356
SVRJKL
KYC025-071-119-133-193-195-300045-
/O.NEW.KJKL.SV.W.0102.120629T2356Z-120630T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
756 PM EDT FRI JUN 29 2012

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHERN FLOYD COUNTY IN SOUTHEAST KENTUCKY...
  KNOTT COUNTY IN SOUTHEAST KENTUCKY...
  LETCHER COUNTY IN SOUTHEAST KENTUCKY...
  PERRY COUNTY IN SOUTHEAST KENTUCKY...
  PIKE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 845 PM EDT

* AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS FRONT WAS 
  LOCATED ALONG A LINE EXTENDING FROM DAISYDELL TO HONAKER TO HARDY...
  AND WAS MOVING SOUTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PIKEVILLE...HAZARD...HINDMAN...WHITESBURG...CHAVIES...DRIFT...
  HANDSHOE...ZEBULON...PORTER JUNCTION...MINNIE...LAMONT...OSBORN...
  BUCK...ELMROCK...ESTILL...BETTY...MCDOWELL...BOLYN...GLO AND DICE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS GUST FRONT HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAG. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

WIND DAMAGE WITH THESE STORMS WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3726 8236 3722 8250 3712 8270 3704 8272
      3698 8286 3704 8306 3746 8355 3751 8303
      3749 8291 3757 8288 3768 8230 3767 8224
      3763 8221 3765 8218 3760 8215 3759 8212
      3756 8213 3755 8203 3751 8200
TIME...MOT...LOC 2356Z 331DEG 38KT 3747 8313 3749 8263
          3759 8218
WIND...HAIL 60MPH <.50IN

$$

ABE
3 follow-up statements
477 
WWUS53 KJKL 300015
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
815 PM EDT FRI JUN 29 2012

KYC025-071-119-133-193-195-300045-
/O.CON.KJKL.SV.W.0102.000000T0000Z-120630T0045Z/
KNOTT KY-LETCHER KY-PERRY KY-PIKE KY-BREATHITT KY-FLOYD KY-
815 PM EDT FRI JUN 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
FLOYD...SOUTHEASTERN BREATHITT...PIKE...PERRY...LETCHER AND KNOTT
COUNTIES UNTIL 845 PM EDT...

AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF DAMAGING WINDS.  THESE WINDS WERE LOCATED ALONG A LINE 
EXTENDING FROM CARRIE TO VIRGIE TO PAW PAW...MOVING SOUTHEAST AT 45 
MPH.

LOCATIONS IMPACTED INCLUDE...
  WHITESBURG...ELIC...GREENLEAF...HALL...TOONERVILLE...LOOKOUT...
  DREW...MYRA...IVAN...ANCO...OMAHA...NEALY...AMBURGEY...MAY...
  JEFF...PINE TOP...WISCOAL...SPEIGHT...DORTON AND SPIDER.

LAT...LON 3726 8236 3722 8249 3712 8270 3704 8272
      3698 8286 3704 8306 3734 8341 3751 8303
      3749 8291 3757 8288 3768 8230 3767 8224
      3763 8221 3765 8218 3760 8215 3759 8212
      3756 8213 3755 8203 3751 8200
TIME...MOT...LOC 0015Z 331DEG 38KT 3730 8301 3731 8251
          3741 8206
WIND...HAIL 60MPH <.50IN

$$

SBH
071 
WWUS53 KJKL 300034
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
834 PM EDT FRI JUN 29 2012

KYC025-071-119-195-300043-
/O.CAN.KJKL.SV.W.0102.000000T0000Z-120630T0045Z/
KNOTT KY-PIKE KY-BREATHITT KY-FLOYD KY-
834 PM EDT FRI JUN 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FLOYD...SOUTHEASTERN
BREATHITT...PIKE AND KNOTT COUNTIES IS CANCELLED...

THE LINE OF DAMAGING WINDS WHICH PROMPTED THE WARNING HAVE MOVED OUT 
OF THE WARNED AREA.

LAT...LON 3702 8294 3704 8306 3723 8327 3721 8301
      3717 8298 3720 8293 3720 8280 3727 8276
      3724 8269 3725 8272 3722 8270 3722 8262
      3719 8257 3711 8272 3704 8272 3698 8286
TIME...MOT...LOC 0033Z 331DEG 38KT 3713 8290 3714 8240
          3724 8195

$$

KYC133-193-300045-
/O.CON.KJKL.SV.W.0102.000000T0000Z-120630T0045Z/
LETCHER KY-PERRY KY-
834 PM EDT FRI JUN 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
PERRY AND LETCHER COUNTIES UNTIL 845 PM EDT...

AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF DAMAGING WINDS LOCATED ALONG A LINE EXTENDING FROM JEREMIAH 
TO CLINTWOOD TO 7 MILES EAST OF VANSANT...MOVING SOUTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  WHITESBURG...COLLY...WHITCO...ERMINE...TRAILER...OSCALOOSA...
  DEFEATED CREEK...ICE...DONGOLA...FLINT...KINGS CREEK...LINEFORK...
  DAY...OVEN FORK...EOLIA...PARTRIDGE AND MAGGARD.

LAT...LON 3702 8294 3704 8306 3723 8327 3721 8301
      3717 8298 3720 8293 3720 8280 3727 8276
      3724 8269 3725 8272 3722 8270 3722 8262
      3719 8257 3711 8272 3704 8272 3698 8286
TIME...MOT...LOC 0033Z 331DEG 38KT 3713 8290 3714 8240
          3724 8195
WIND...HAIL 60MPH <.50IN

$$
730 
WWUS53 KJKL 300045
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
845 PM EDT FRI JUN 29 2012

KYC133-193-300054-
/O.EXP.KJKL.SV.W.0102.000000T0000Z-120630T0045Z/
LETCHER KY-PERRY KY-
845 PM EDT FRI JUN 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PERRY AND LETCHER
COUNTIES WILL EXPIRE AT 845 PM EDT...

THE LINE OF DAMAGING WINDS WHICH PROMPTED THE WARNING HAS WEAKENED 
BELOW SEVERE LIMITS AND WILL MOVE OUT OF THE WARNED AREA BY 850 PM 
EDT.

LAT...LON 3702 8294 3704 8306 3723 8327 3722 8315
      3721 8301 3717 8298 3720 8293 3720 8280
      3727 8276 3724 8269 3725 8272 3722 8270
      3722 8262 3719 8257 3711 8272 3704 8272
      3698 8286
TIME...MOT...LOC 0044Z 331DEG 38KT 3703 8283 3704 8233
          3713 8188

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 6:10 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jun 29, 6:10 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
610 PM EDT FRI JUN 29 2012

.MESOSCALE CONVECTIVE UPDATE...
ISSUED AT 610 PM EDT FRI JUN 29 2012

UPDATED THE GRIDS AND ZONES TO REFLECT THE SEVERE AND STRONG STORMS
THAT LOOK TO GRAZE OUR NORTHEAST COUNTIES OVER THE NEXT FEW HOURS.
THESE WILL MOVE INTO A EXTREMELY UNSTABLE AIR MASS IN PLACE THROUGH
OUR NORTHEAST CWA WITH A LARGE GUST FRONT BRINGING A STRONG POTENTIAL
FOR DAMAGING WINDS GIVEN THEIR HISTORY TO THE NORTH. HAVE ADDED THESE
ATTRIBUTES TO THE PERTINENT GRIDS AND ZONES. ALSO BUILT UP THE WIND
GUSTS IN THE NORTHEAST AND KICKED DOWN TEMPS WITH THE LIKELY
RAIN/GUST FRONT. UPDATES HAVE BEEN SENT.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 315 PM EDT FRI JUN 29 2012

THE HEAT WAVE WILL CONTINUE THROUGH THE WEEKEND WITH HIGH PRESSURE
STAYING IN PLACE. THE MAIN FORECAST ISSUES ARE TO TRY AND FORECAST
THE SHORT WAVES MOVING AROUND THE PERIPHERY OF THE UPPER HIGH AND
TRY AND DETERMINE IF THEY WILL BE STRONG ENOUGH TO INITIATE
CONVECTION. THE HRRR WAS SHOWING A MCS TYPE OF SYSTEM BARELY
EFFECTING THE AREA NORTH OF THE MOUNTAIN PARKWAY. CONSIDERING THE
SEVERE THUNDERSTORM WATCH IS JUST NORTH OF THE FORECAST
AREA...THOUGHT IT WOULD BE WISE TO INCLUDE SOME THUNDER IN THE
FORECAST. IT IS THE SAME SITUATION FOR TOMORROW...WITH ANOTHER WAVE
MOVING ACROSS THE AREA. THE HEAT IS PRETTY MUCH A SLAM DUNK. WE BROKE THE
THE ALL TIME RECORD FOR JACKSON AT 102 TODAY AND IT MIGHT EVEN GO UP
IN THE NEXT HOUR. WILL HAVE TO WAIT AND SEE. LONDON ALSO HIT 102
TIED THE ALL TIME RECORD FOR THE YEAR.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 315 PM EDT FRI JUN 29 2012

THE EXTENDED FORECAST PERIOD CONTINUES TO FEATURE AND BROAD AND
STRENGTHENING RIDGE OVER MUCH OF THE CONUS STRETCHING FROM THE FRONT
RANGE OF THE ROCKIES AND EAST OVER THE NORTHERN TIER OF THE TN
VALLEY AS WELL AS THE SOUTHEAST. THE MILLION DOLLAR QUESTION...OR
THE FORECAST CHALLENGE OF THE EXTENDED IS...WITH A PROMINENT TROUGH
OVER THE NEW ENGLAND AREA AND A SERIES OF RIDGE RUNNERS DIVING
SOUTHEAST THROUGH THE WESTERN FRINGE OF THE GREAT LAKES AND INTO THE
OHIO VALLEY...WILL AN MCS BE ABLE TO OVERCOME OUR DROUGHT AND MAKE
IT A BIT FURTHER SOUTH INTO THE EASTERN KENTUCKY AREA. AT THIS
POINT...THE MODELS HANDLE THE OVERALL LONG WAVE PATTERN QUITE WELL
BUT JUDGING PREVIOUS RUNS COMPARED HOW THE PATTERN HAS PANNED OUT IN
THE SYNOPTIC AND MESOSCALE...AREAS THAT WOULD HAVE RECEIVED RAIN
ACCORDING TO THE PAST RUNS HAVE NOT COME TO PASS. THIS PROVIDES A
LOWER CONFIDENCE THAT RAINFALL WILL OCCUR IN THE EXTENDED AND GIVEN
THE FACT THAT A STRONG TO DECENT CAP WILL BE IN PLACE OVER MUCH OF
THE AREA. DESPITE BOTH THE EURO AND GFS SHOWING CONVECTION UNDER THE
CAP...WILL LEAN TOWARDS A DRIER FORECAST. WILL RUN THE ALL MODEL
BLEND AND COORDINATE WITH NEIGHBORING OFFICES TO GO ON THE DRY SIDE
OF THE RESULT.

AFTER THE PRODUCING THE MODEL ALL BLEND AND COORDINATION WITH
NEIGHBORING FORECAST OFFICES...DECIDED TO GO WITH A DRY EXTENDED
FORECAST. THE LACK OF CONFIDENCE IN MODELS PRODUCING QPF IN THE
EXTENDED UNDER THE CAP AND THE WORSENING DROUGHT CONDITIONS AIDED IN
THIS DECISION. BETTER INTERROGATION WILL BE NEEDED IN LATER RUNS IF
EASTERN KENTUCKY IS TO GET MEASURABLE RAIN BUT SOME BETTER SUPPORT
ARRIVES THROUGH THE OHIO VALLEY ON THU INTO THU NIGHT THAT MAY PUT
DOWN SOME MUCH NEEDED RAIN BUT AT THIS POINT...FELT A DRY FORECAST
WOULD BE A BETTER REPRESENTATION.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 1031 AM EDT FRI JUN 29 2012

VFR WILL PREVAIL THROUGH THE PERIOD AS HIGH PRESSURE REMAINS IN
CONTROL LOCALLY...WITH LIGHT WLY WINDS AROUND 5 KTS OR LESS. SOME
ISOLATED THUNDERSTORMS MAY FORM NORTH OF THE MOUNTAIN PARKWAY THIS
AFTERNOON.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL MIDNIGHT EDT SATURDAY NIGHT FOR KYZ044-
050>052-058>060-068-069-079-080-083>088-104-106>120.

&&

UPDATE...GREIF
SHORT TERM...JJ
LONG TERM....SHALLENBERGER
AVIATION...JJ
Hazardous weather outlook, Jun 29, 6:20 PM EDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
620 PM EDT FRI JUN 29 2012

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-010130-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
620 PM EDT FRI JUN 29 2012

...HEAT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT SATURDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS EVENING AND OVERNIGHT.

A BAND OF STRONG TO SEVERE THUNDERSTORMS WILL LIKELY GRAZE THE
NORTHEAST PORTIONS OF EAST KENTUCKY EARLY THIS EVENING. DAMAGING
WINDS WILL BE POSSIBLE FROM THE STRONGEST STORMS AND OUT AHEAD OF
THEM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

TEMPERATURES ARE EXPECTED TO CLIMB TO NEAR 100 THROUGH THE WEEKEND
AND INTO THE BEGINNING OF NEXT WEEK AS A LARGE RIDGE OF HIGH PRESSURE
BUILDS OVER THE COMMONWEALTH. WITH ONGOING DROUGHT CONDITIONS PRESENT
ACROSS MOST OF EASTERN KENTUCKY AND LITTLE TO NO RAIN FORECAST
THROUGH THE NEXT SEVERAL DAYS...THE ELEVATED THREAT FOR WILDFIRES IS
EXPECTED TO CONTINUE THROUGH THE WEEKEND AND INTO THE BEGINNING OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF SEVERE WEATHER THIS
EVENING.

JJ/GREIF

In the hours before

Local storm report, Jun 29, 7:19 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
719 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     STANTON                 37.85N 83.86W
06/29/2012                   POWELL             KY   911 CALL CENTER

            TREES DOWN COUNTYWIDE.

&&

JCARICO
Local storm report, Jun 29, 7:31 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
731 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     WEST LIBERTY            37.91N 83.27W
06/29/2012                   MORGAN             KY   COUNTY OFFICIAL

            TREES DOWN IN AND AROUND TOWN.

&&

ABE
Local storm report, Jun 29, 7:42 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
742 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     HAIL             RELIEF                  37.95N 83.00W
06/29/2012  E0.75 INCH       MORGAN             KY   TRAINED SPOTTER

&&

JCARICO
Local storm report, Jun 29, 7:47 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
747 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     IRVINE                  37.70N 83.97W
06/29/2012                   ESTILL             KY   911 CALL CENTER

            TREES DOWN IN TOWN AND THROUGHOUT THE COUNTY.

&&

ABE
Local storm report, Jun 29, 7:48 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
748 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     HAIL             FLATGAP                 37.93N 82.89W
06/29/2012  E0.88 INCH       JOHNSON            KY   FIRE DEPT/RESCUE

&&

JCARICO
Local storm report, Jun 29, 7:52 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
752 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     TSTM WND DMG     PRESTONSBURG            37.67N 82.77W
06/29/2012                   FLOYD              KY   911 CALL CENTER

            NUMEROUS CALLS OF TREES AND POWERLINES DOWN.

&&

ABE

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 6:10 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Rowan35 min
Jun 29, 6:40 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Fleming, Menifee, Montgomery, Morgan and 1 more35 min
Jun 29, 7:02 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Menifee, Montgomery, Morgan, Powell and 1 more28 min
Jun 29, 7:04 PM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Magoffin, Martin, Menifee, Morgan and 1 more26 min
Jun 29, 7:21 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Estill, Jackson, Lee, Owsley and 3 more39 min
Jun 29, 7:24 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Knott, Magoffin, Martin and 4 more36 min
Jun 29, 7:29 PM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Magoffin, Martin, Morgan31 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.